MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) was scratched.The lens had a crease in it when it was put into the patient's right eye.The lens was removed and replaced with a new lens in the same procedure.There was no patient harm.No other information is available.
 
Additional Manufacturer Narrative
Information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information was provided that another johnson & johnson lens (same model and diopter) was successfully implanted as a replacement.There was no vitrectomy, incision enlargement, or sutures required.Post-operatively the patient is doing ok.The surgeons name was provided.No other information was provided.The following sections have been updated accordingly: section e1: title: dr.Section e1: first name: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.Additional info: section h3: device evaluated by manufacturer: yes.Device evaluation: no complaint lens was returned for evaluation.Plunger rod damage (bent tip) was observed consistent with excessive force used during delivery.No additional handpiece defects or assembly issues were observed before and after disassembling the handpiece for evaluation.The complaint issues of ¿cosmetic issues¿ and "lens damaged" could not be confirmed due to no lens being returned for evaluation.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16401439
Report Number3012236936-2023-00418
Device Sequence Number12188925
Product Code HQL
UDI-Device Identifier05050474635869
UDI-Public(01)05050474635869(17)231206
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale